Alert archive / Montana / Red Flag Warnings in 2007
Red Flag Warning 4, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Jul 20, 2007, 4:25 AM MDT for 5 counties in Montana. It took effect at Jul 20, 2007, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2007, 4:25 AM MDT (10:25 UTC)
- In effect from
- Jul 20, 2007, 12:00 PM MDT
- Expired
- Jul 20, 2007, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Great Falls, MT
Counties Broadwater County, MT, Gallatin County, MT, Jefferson County, MT, Lewis and Clark County, MT, Meagher County, MT
The radar
The Great Falls radar (KTFX), 125 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 10.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5873 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTFX 201025 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 425 AM MDT FRI JUL 20 2007 MTZ118-201800- /O.NEW.KTFX.FW.W.0004.070720T1800Z-070721T0300Z/ HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 425 AM MDT FRI JUL 20 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR THE HELENA VALLEY FOR LOW HUMIDITIES AND INCREASING AFTERNOON WINDS... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. RELATIVE HUMIDITIES WILL ONCE AGAIN DROP BELOW 15 PERCENT OVER MUCH OF THE HELENA VALLEY THIS AFTERNOON AND EVENING...AS AFTERNOON TEMPERATURES GENERALLY RANGE FROM 95 TO 100 DEGREES. EXPECT INCREASING WINDS DURING THE AFTERNOON HOURS...ALLOWING FOR THE POTENTIAL FOR EXTREME FIRE CONDITIONS. ADDITIONALLY...AN ISOLATED THUNDERSTORM IS ALSO POSSIBLE TOWARDS THE EVENING HOURS. ANY THUNDERSTORMS THAT DO DEVELOP WILL PRODUCE GUSTY ERRATIC WINDS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ BRUSDA
3 follow-up statements
000 WWUS85 KTFX 201610 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 1010 AM MDT FRI JUL 20 2007 MTZ118-210300- /O.CON.KTFX.FW.W.0004.070720T1800Z-070721T0300Z/ HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 1010 AM MDT FRI JUL 20 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. RELATIVE HUMIDITIES WILL ONCE AGAIN DROP BELOW 15 PERCENT OVER MUCH OF THE HELENA VALLEY THIS AFTERNOON AND EVENING...AS AFTERNOON TEMPERATURES GENERALLY RANGE FROM 95 TO 100 DEGREES. EXPECT INCREASING WINDS DURING THE AFTERNOON HOURS...ALLOWING FOR THE POTENTIAL FOR EXTREME FIRE CONDITIONS. ADDITIONALLY...AN ISOLATED THUNDERSTORM IS ALSO POSSIBLE LATER THIS AFTERNOON AND EARLY THIS EVENING. ANY THUNDERSTORMS THAT DO DEVELOP COULD PRODUCE GUSTY ERRATIC WINDS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
000 WWUS85 KTFX 202118 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 318 PM MDT FRI JUL 20 2007 MTZ118-210300- /O.CON.KTFX.FW.W.0004.000000T0000Z-070721T0300Z/ HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 318 PM MDT FRI JUL 20 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR INCREASING GUSTY WINDS AND LOW HUMIDITIES FOR SOUTHWESTERN MONTANA (INCLUDING FIRE ZONE 118)... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. RELATIVE HUMIDITIES WILL DROP BELOW 15 PERCENT OVER MUCH OF THE HELENA VALLEY THIS AFTERNOON AND EVENING...AS AFTERNOON TEMPERATURES GENERALLY RANGE FROM 90 TO 100 DEGREES. EXPECT INCREASING WINDS DURING THE AFTERNOON HOURS...ALLOWING FOR THE POTENTIAL FOR EXTREME FIRE CONDITIONS. ADDITIONALLY...AN ISOLATED THUNDERSTORM IS ALSO POSSIBLE LATER THIS AFTERNOON AND EARLY THIS EVENING. ANY THUNDERSTORMS THAT DO DEVELOP COULD PRODUCE GUSTY ERRATIC WINDS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ MTZ112-210530- /O.NEW.KTFX.FW.A.0005.070721T1800Z-070722T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- 318 PM MDT FRI JUL 20 2007 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS EASTERN GLACIER...TOOLE...CENTRAL AND EASTERN PONDERA AND LIBERTY COUNTIES (FIRE ZONE 112)... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. AN UPPER LEVEL RIDGE WILL BE TO THE EAST OF MONTANA ALLOWING SOUTHWEST FLOW TO MOVE OVER THE AREA. STRONG GUSTY WINDS WILL DEVELOP OVER THE AREA WITH RELATIVE HUMIDITIES RANGING FROM 10 TO 20 PERCENT CREATING CRITICAL FIRE WEATHER CONDITIONS THROUGH SATURDAY EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS FIRE WEATHER WATCH. $$
000 WWUS85 KTFX 210343 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 938 PM MDT FRI JUL 20 2007 MTZ118-210400- /O.EXP.KTFX.FW.W.0004.000000T0000Z-070721T0300Z/ HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 900 PM MDT FRI JUL 20 2007 ...RED FLAG WILL EXPIRE AT 9 PM MDT FOR PORTIONS OF SOUTHWESTERN MONTANA (INCLUDING FIRE ZONE 118)... A RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. WIND SPEEDS WILL CONTINUE TO DECREASE THROUGH THE REST OF THE EVENING...ENDING THE PERIOD OF CRITICAL FIRE WEATHER CONDITIONS. $$ MTZ112-211145- /O.CON.KTFX.FW.A.0005.070721T1800Z-070722T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- 938 PM MDT FRI JUL 20 2007 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS EASTERN GLACIER...TOOLE...CENTRAL AND EASTERN PONDERA AND LIBERTY COUNTIES (FIRE ZONE 112)... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. AN UPPER LEVEL RIDGE WILL BE TO THE EAST OF MONTANA ALLOWING SOUTHWEST FLOW TO MOVE OVER THE AREA. STRONG GUSTY WINDS WILL DEVELOP OVER THE AREA WITH RELATIVE HUMIDITIES RANGING FROM 10 TO 20 PERCENT CREATING CRITICAL FIRE WEATHER CONDITIONS THROUGH SATURDAY EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS FIRE WEATHER WATCH. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Jul 20, 4:00 AM MDT, 25 minutes earlier.
Area forecast discussion, Jul 20, 4:00 AM MDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 400 AM MDT FRI JUL 20 2007 .DISCUSSION... A RATHER QUIET MORNING IS EXPECTED OVER THE REGION...BEFORE A RETURN TO HOT TEMPERATURES AND ISOLATED THUNDERSTORMS BY LATE AFTERNOON. THE CENTER OF THE UPPER LEVEL RIDGE THAT HAS BEEN OVER THE REGION HAS SHIFTED A BIT EASTWARD...AS A WEAK COOL FRONT MOVED THROUGH THE REGION LAST NIGHT. SLIGHTLY DRIER AND A BIT MORE STABLE AIR HAS MOVED INTO THE REGION THIS MORNING. EXPECT AFTERNOON TEMPERATURES TODAY TO BE JUST A TAD COOLER THAN THURSDAY. THE AIRMASS WILL DESTABILIZE A BIT DURING THE LATE AFTERNOON HOURS THOUGH...ALLOWING FOR A FEW THUNDERSTORMS TO DEVELOP OVER SOUTHWEST MONTANA. FOR TONIGHT...EXPECT ISOLATED THUNDERSTORMS OVER THE REGION. THE AIRMASS WILL NOT BE QUITE AS UNSTABLE AS IT HAS BEEN...SO THE THREAT FOR SEVERE WEATHER IS LOW AT THIS TIME. FOR SATURDAY AND SUNDAY...THE CENTER OF THE UPPER LEVEL RIDGE WILL START TO SHIFT BACK WESTWARD...AND REBUILD OVER CENTRAL MONTANA. AFTER A HOT AFTERNOON ON SATURDAY...EXPECT EVEN HOTTER TEMPERATURES ON SUNDAY. SOME LOCATIONS WILL BE NEAR RECORD HIGHS AGAIN ON SUNDAY. THE CHANCES FOR ANY PRECIP WILL BE VERY LOW...AS THE AIRMASS REMAINS QUITE STABLE THROUGHOUT THE DAY. BRUSDA SUNDAY NIGHT THROUGH TUESDAY NIGHT...UPPER LEVEL RIDGE TO SLOWLY MOVE EASTWARD WITH MOIST SOUTHWEST FLOW ALOFT TO MOVE OVER THE AREA. CONTINUED WARM TEMPERATURES WITH ISOLATED THUNDERSTORMS INCREASING TO SCATTERED THUNDERSTORMS DURING THE PERIOD. MODELS KEEP INDICATING A MONSOONAL TAP TO BRING MOISTURE UP AND OVER AREA. HAVE RAISED POPS SLIGHTLY OVER THE SOUTHERN PORTION OF THE ZONES TO INDICATE THIS POSSIBILITY. CAMP WEDNESDAY THROUGH FRIDAY...A STRONG UPPER LEVEL RIDGE IS PROGGED TO MOVE EAST TO THE CENTRAL PLAINS. THUS...ALLOWING A MORE WESTERLY FLOW ALOFT ACROSS MONTANA BY FRIDAY AS THE RIDGE FLATTENS. IT WILL CONTINUE TO BE HOT...BUT SLIGHTLY COOLER FRIDAY. THERE WILL BE ISOLATED/SCATTERED THUNDERSTORMS...MAINLY DURING THE AFTERNOON THROUGH EARLY NIGHTTIME HOURS. WILLIAMSON DC && .AVIATION... UPDATED 1000Z. EXPECT VFR CONDITIONS OVER THE REGION THROUGH 21Z...AS MOSTLY CLEAR SKIES PREVAIL. ISOLATED THUNDERSTORMS WILL DEVELOP OVER SOUTHWEST MONTANA AFTER 21Z AND CONTINUE THROUGH 06Z. GENERALLY VFR WILL PREVAIL DURING THIS PERIOD...BUT LOCAL MVFR CONDITIONS ARE POSSIBLE IN/NEAR THUNDERSTORMS. ADDITIONALLY...AREAS OF SMOKE COULD AFFECT VISIBILITIES AT TIMES ACROSS THE MOUNTAINS FROM BOZEMAN TO CUT BANK DUE TO SEVERAL FOREST FIRES. && .FIRE WEATHER... UPDATED 400 AM. A RED FLAG WARNING IS IN EFFECT OF ALL OF SOUTHWEST MONTANA FOR THIS AFTERNOON AND EVENING...AS ANOTHER DAY OF HOT TEMPERATURES...LOW HUMIDITIES...AND BREEZY WINDS DEVELOP. HUMIDITIES SHOULD START TO FALL BELOW 20 PERCENT AS EARLY AS NOON. THERE IS ALSO A THREAT FOR A FEW ISOLATED THUNDERSTORMS AFTER 2 PM. EXPECT SLOWLY IMPROVING CONDITIONS THIS EVENING. ADDITIONALLY BREEZY CONDITIONS...AND LOW HUMIDITIES CAN BE EXPECTED OVER THE ENTIRE REGION SATURDAY AND SUNDAY...AND ADDITIONAL FIRE WEATHER HIGHLIGHTS COULD BE ISSUED LATER TODAY OR TOMORROW FOR THIS WEEKEND. BRUSDA && .PRELIMINARY POINT TEMPS/POPS... GTF 98 67 97 66 / 10 20 0 0 CTB 93 60 91 62 / 10 10 0 0 HLN 98 66 98 66 / 10 10 0 0 BZN 101 63 100 61 / 10 10 0 0 WEY 88 52 87 49 / 20 10 10 10 DLN 92 58 91 58 / 10 10 0 0 HVR 100 68 99 66 / 0 20 0 0 LWT 96 64 94 65 / 10 20 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... ...RED FLAG WARNING THIS AFTERNOON AND EVENING FOR PORTIONS OF SOUTHWEST MONTANA... && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 19, 11:51 PM MDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GREAT FALLS MT 1151 PM MDT THU JUL 19 2007 MTZ008>015-044>055-201200- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 1151 PM MDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 6:12 PM MDT | Severe Thunderstorm Warning | TFX | Liberty | 38 min |
| Jul 19, 6:38 PM MDT | Severe Thunderstorm Warning | TFX | Hill | 52 min |
| Jul 19, 7:30 PM MDT | Severe Thunderstorm Warning | TFX | Hill | 45 min |
| Jul 19, 7:34 PM MDT | Flash Flood Warning | TFX | Hill | 116 min |
| Jul 20, 3:18 PM MDT | Fire Weather Watch | TFX | Glacier, Liberty, Pondera, Toole | 14 hr |
Nearby
Red Flag Warnings in Montana, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.